# SDR H6MR2014121745546

- Difficulty date: November 9, 2014
- Submitted: December 17, 2014
- Operation: General aviation
- Aircraft: N9221M
- Make and model: Piper PA-46-310P
- Aircraft serial: 468608017
- Aircraft time: 4,243 hours
- Engine: Cont TSIO550C
- Engine time: 632 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: AEC654966SN730E
- Part serial: 6211725
- Condition: Separated
- Location: Engine
- Part time: 632 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: B, A

## Discrepancy

AFTER TAKEOFF ACFT WAS CLIMBING THROUGH 8000' WHEN OWNER/PILOT EXPERIENCED A "POP" FOLLOWED BY IMMEDIATE ENGINE ROUGHNESS.  PILOT REDUCED POWER AND RETURNED TO DEPARTURE.  AFTER SAFE RETURN AND TAXI TO AIRPORT RAMP, PILOT NOTICED A SIGNIFICANT AMOUNT OF OIL COMING FROM THE ENGINE COWL.  AFTER BREIF VISUAL INSPECTION, MECHANIC AT PROFESSIONAL AIR FOUND CYLINDER ASSY NR 6 AT THE FRONT LT POSITION OF THE ENGINE HAD SEPARATED, HEAD COMPLETELY UNATTACHED TO CYLINDER BARREL.  NO OTHER DAMAGE WAS FOUND OR CAUSE FOR THE ENGINE LOSS OF POWER.  ONLY OTHER DAMAGED FOUND AFTER INSPECTION WAS MINOR FIN DAMAGED TO THE NR 4 CYLINDER DUE TO NR 6 HEAD MOVEMENT.
